An Unanticipated Blip
Sixteen down, twenty-three to go. So far so very, very good. I have experienced a couple of minor side effects. The most disturbing symptom to date has been "intestinal turmoil" which under normal circumstances would generate little or no concern. Because I am in treatment, I suspected I may be reacting to radiation. Consequently, I felt a moderate degree of alarm. In addition I was concerned the intestinal disturbance which included the production of gas may adversely impact the treatment process. We prostate patients learn early on intestinal distress must be avoided.
In my last journal entry I discussed the various measures taken to immobilize the prostate. Intestinal gas has the opposite effect. It creates a moving target and undermines the treatment process. Because of my two-pronged concern, I consulted Dr. Gud E. Nuff. In his professional opinion these symptoms were neither caused by radiation nor were they affecting treatment. "Let's monitor the situation and go from there," he advised, which sounded both reasonable and reassuring. Its comforting to feel as if you are receiving gud care.